The transition from regular to irregular motions, explained as travel on Riemann surfaces

Calogero, Francesco, Gomez-Ullate, David, Santini, Paolo and Sommacal, Matteo (2005) The transition from regular to irregular motions, explained as travel on Riemann surfaces. Journal of Physics A: Mathematical and General, 38 (41). pp. 8873-8896. ISSN 0305-4470

Full text not available from this repository. (Request a copy)
Official URL: http://dx.doi.org/10.1088/0305-4470/38/41/004

Abstract

We introduce and discuss a simple Hamiltonian dynamical system, interpretable as a three-body problem in the (complex) plane and providing the prototype of a mechanism explaining the transition from regular to irregular motions as travel on Riemann surfaces. The interest of this phenomenology—illustrating the onset in a deterministic context of irregular motions—is underlined by its generality, suggesting its eventual relevance to understand natural phenomena and experimental investigations. Here only some of our main findings are reported, without detailing their proofs: a more complete presentation will be published elsewhere.

Item Type: Article
Subjects: F300 Physics
G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics and Information Sciences
Related URLs:
Depositing User: Matteo Sommacal
Date Deposited: 09 May 2012 14:18
Last Modified: 10 Aug 2015 11:36
URI: http://nrl.northumbria.ac.uk/id/eprint/6881

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence